Side Effects Of Isotretinoin



Related Terms: Isotretinoin, Acne, Treatment Of Acne, Management Of Acne, Chemical Peels, Acne Scars, Benzoyl Peroxide

Recently Answered Questions


Is facial hair growth a side effect of Isotretinoin?
Query: Hi doctor, I am a 24 year old female. My height is 5'3" and weight 58 kg. I have started to use Isotretinoin 20 mg per day. I have been taking it for the past seven days. But, my facial hair has grown more all over my face. They are not dark, but noticeable. What to do? Should I continue the medici...  Read Full »
Dr. Rakesh Kumar Bahunuthula
Dermatologist

Answer: Hi, Welcome to icliniq.com. Growth of facial hair is not a side effect of Isotretinoin. It could be due to factors such as racial, hormonal and irregular menses. You can continue Isotretinoin till your acne clears and then reduce it to a maintenance dose of 10 mg twice weekly or as needed. However,...  Read Full »
 
Will Isotretinoin affect my HIV and syphilis tests?
Query: Hi doctor, I was taking Isotretinoin tablet from four months, and I stopped taking it. I had dry mouth, sores, thick line inside cheeks, some rough patches inside cheeks and lips also. But even after stopping Isotretinoin, I still have these problems. I have a lot of hair loss, nearly 300 to 400 per...  Read Full »
Dr. Rajesh Deshwal
HIV AIDS Specialist

Answer: Hi, Welcome to icliniq.com. Whatever you have described in your complaints are basically the side effects of Isotretinoin. You have no chance of HIV (human immunodeficiency virus) and syphilis. You can go ahead with your pregnancy plans. All the best. Best wishes. For more information consult an in...  Read Full »
 
Please give your opinion regarding my acne prescription.
Query: Hi doctor, For the last four months, I started getting acne in the form of pustules, papules and small nodules. My dermatologist prescribed Isotretinoin 20 mg on alternate days, but rather than improvement my acne is getting worse. She also prescribed antibiotic Sepmax-DS (800 mg) that is a combina...  Read Full »
Dr. Jyotisterna Mittal
Dermatologist

Answer: Hi, Welcome to icliniq.com. You should continue with Isotretinoin. Isotretinoin is a wonderful drug, but it takes around 40 days to show its effect. With Isotretinoin, you may even feel flare up of your acne, which is normal and it should be continued. I cannot comment upon the usefulness of Septra...  Read Full »
 
I am on Tetracycline. Can I take Isotretinoin for acne?
Query: Hi doctor, I am a 27-year-old female, and I have mild, cystic acne for the past five years. Yesterday, I got prescribed with Accutane 20 mg per day, and my weight is 50 kilograms. If everything is fine, I will be taking it for the next ten months. I know that taking Isotretinoin can cause idiopathi...  Read Full »
Dr. Sampada Avinash Thakare
Dermatologist

Answer: Hi, Welcome to icliniq.com. There should be a time gap of seven days between stopping tetracycline and starting Isotretinoin. Monitor your fasting lipid profile and liver function test. While on Isotretinoin, you should not conceive. There should be a gap of six months after stopping Isotretinoin.  Read Full »
 
Kindly suggest ways to remove acne without leaving marks.
Query: Hello doctor, I am having acne on my cheeks, forehead, and the back for the past six years. I have red and pus-filled acne. I am using Adapalene gel and Metrogyl gel. But, pimples did not go away and also spreading nearby. I have used Benzoyl peroxide too, but no improvement. I am using Acnestar S f...  Read Full »
Dr. Mahmoud Ahmed Abelrahman Abouibrahim
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I understand your concerns. I have checked the attached photos (attachment removed to protect patient identity). From what you mentioned, you have severe acne that requires oral Isotretinoin for six months. I suggest: Isotretinoin capsule 20 mg twice a day after...  Read Full »
 
Is Isotretinoin a good tablet for acne?
Query: Hi doctor, I have deep acne on the face for more than 10 years and for which my doctor has prescribed Isotretinoin drug Isokon 20 mg. The medicine seems to show a lot of improvement for acne. However, I feel that it has some side effects as I feel tired with burning eyes. Is this normal? Is Isotre...  Read Full »
Dr. Suvash Sahu
Dermatologist

Answer: Hi, Welcome to icliniq.com. Yes, Isotretinoin is a wonder drug for acne. But, it has lots of side effects. The side effects can be avoided if you take it under strict guidance of your dermatologist. For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-on...  Read Full »
 
I am on Accutane and had severe bleeding from nose today. Please advise.
Query: Hi doctor, I have been using Accutane for seven months. I am currently in the last two weeks of my last round of treatment. In the past one and a half weeks, I have been experiencing relatively bad headaches that have not gotten any worse. Yesterday, I experienced a severe nosebleed that lasted for ...  Read Full »
Dr. Bharat Patodiya
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Nosebleed is quite common with Isotretinoin. However, the symptom may resolve fast on discontinuation of the tablet. I suggest if you are planning a marathon in two days, then discontinue this tablet for a while. Also, get your blood pressure checked as it may also c...  Read Full »
 
Can AHA Revitalizing Lotion be used along with Isotretinoin to cure body acne?
Query: Hello doctor,I am 25 years old and I weigh 75 kg. To cure my persistent moderate body acne and KP of past 10 years which was not responding well with topical treatment, the dermatologist put me on Isotretinoin course starting with a dose of 5 mg. Along with this, he has also prescribed AHA Revitaliz...  Read Full »
Dr. Sunil Kothiwala
Dermatologist

Answer: Hello, Welcome to icliniq.com. Regarding the dose of Isotretinoin, it can go up to 20 mg easily. There is no serious side effect except for dry and cracked lips. With regards to Glycolic Acid 20% lotion, I will suggest you use it for short period first then increase it slowly. Concomitant use of...  Read Full »
 
What should I do for healthy and glowing skin?
Query: Hi doctor, I am a 20 year old female. My weight is 48 kg and height is 5'2". I have a fair skin. I had nodular acne on face, back and shoulder. I was on Isotretinoin for 5 months and I have got over my acne. But, my skin looks lifeless, unmoisturized and dull in the face, hands and shoulder, even ...  Read Full »
Dr. Jyotisterna Mittal
Dermatologist

Answer: Hi, Welcome to icliniq.com. The dull skin is due to Isotretinoin. It takes away the moisturizing sebum and oil from the skin, by which it acts in acne. The same action causes the side effect of dry and itchy skin. First, you should understand that this effect is temporary and will improve with time...  Read Full »
 
Please suggest some medicine for pimples on my back?
Query: Hi doctor, I am 21 years old. I have pimples with some sort of rash and redness on my back. I am having these for more than two months now. When I use anti-fungal powder, they will dry but comes again. They are present only on the back, not anywhere else. I have attached my photos with this. Please...  Read Full »
Dr. Asmeet Kaur Sawhney
Dermatologist

Answer: Hi,  Welcome to icliniq.com. I have seen the attached photographs (attachment removed to protect patient identity).You are having truncal acne. You should start with tablet Azithromycin 500 mg once daily for three consecutive days in a week for three weeks. Along with this take capsule Isotretinoin...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Side Effects Of Isotretinoin? We have medical experts to help you right away.

Ask a Doctor Online Now!